Descent polynomials for permutations with bounded drop size

Fan Chung, Anders Claesson, Mark Dukes, Ronald Graham

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Motivated by juggling sequences and bubble sort, we examine permutations on the set {1,2,…,n} with d descents and maximum drop size k. We give explicit formulas for enumerating such permutations for given integers k and d. We also derive the related generating functions and prove unimodality and symmetry of the coefficients.
Original languageEnglish
Pages (from-to)1853-1867
Number of pages15
JournalEuropean Journal of Combinatorics
Volume31
Issue number7
DOIs
Publication statusPublished - Oct 2010

Keywords

  • juggling sequences
  • coefficients
  • statistics
  • permutations

Fingerprint Dive into the research topics of 'Descent polynomials for permutations with bounded drop size'. Together they form a unique fingerprint.

  • Cite this